Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 122, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 1, 2005, 9:57 PM EDT for Bamberg County, South Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2005, 9:57 PM EDT (01:57 UTC)
- Expired
- Jul 1, 2005, 10:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Bamberg County, SC
The radar
The Charleston,SC radar (KCLX), 56 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2950 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 020159 SVRCAE SCC009-020245- /O.NEW.KCAE.SV.W.0122.050702T0157Z-050702T0245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 957 PM EDT FRI JUL 1 2005 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BAMBERG COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 1045 PM EDT * AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EHRHARDT...OR ABOUT 13 MILES SOUTH OF BAMBERG...AND MOVING EAST AT 10 MPH. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 8 0 0, 7 7 5, 7 1 9 9. LAT...LON 3314 8111 3303 8107 3318 8082 3329 8094 $$ MC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:00 PM EDT, 6 hours 57 minutes earlier.
Area forecast discussion, Jul 1, 3:00 PM EDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 300 PM EDT FRI JUL 1 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... THERMAL TROUGH OVER THE AREA AT THE SURFACE. AIRMASS UNSTABLE WITH LAPS CAPES 3000-4000...LIS -6...TOTALS 46-48...KIS>35. PRECIP WATER ALSO > 2.00 INCHES. WILL INCLUDE GOOD POP AT 40 PERCENT UNTIL MIDNIGHT. STILL A 30 PERCENT AFTER MIDNIGHT. SPC HAS SLIGHT RISK OF SEVERE STORMS EXTREME NORTHERN PART OF THE CAE CWA. A PULSE SEVERE THUNDERSTORM IS POSSIBLE JUST ABOUT ANYWHERE IN THE CWA THIS EVENING UP TO ABOUT 10 PM WHEN CONDITIONS BECOME MORE STABLE. ANOTHER WARM MUGGY NIGHT WITH LOWS MOSTLY IN THE MID 70S. WEAK SHORT WAVE WILL ASSIST THUNDERSTORM PRODUCTION ESPECIALLY THIS EVENING. SHORT WAVE MOVES TO THE EAST BY MIDNIGHT AND ACTIVITY SHOULD GRADUALLY DECREASE DURING THE OVERNIGHT PERIOD. WEAK COLD FRONT SHOULD DRIFT SOUTHWARD INTO THE AREA SATURDAY AND PROVIDE A TRIGGER FOR ADDITIONAL SHOWERS AND THUNDERSTORMS MAINLY DURING SATURDAY AFTERNOON. WILL GO 40 PERCENT POPS SATURDAY. HIGH TEMPS A BIT COOLER SATURDAY. JUST IN THE LOWER 90S. FRONT LOOKS LIKE IT WILL STALL OUT IN THE SOUTHERN PART OF THE CWA SATURDAY NIGHT AND WILL KEEP A LOW CHANCE AT 30 PERCENT THAT PERIOD. LOW TEMPS A BIT COOLER SATURDAY NIGHT IN THE LOWER 70S. WEAK FRONT BEGINNING TO DISSIPATE SUNDAY AND SUNDAY NIGHT BUT STILL ENOUGH OF AN INFLUENCE TO CARRY CHANCE POPS OF 40 PERCENT EACH PERIOD. A LITTLE COOLER SUNDAY WITH HIGHS AROUND 90. LOWS SUNDAY NIGHT AGAIN IN THE LOWER 70S. && .LONG TERM (MONDAY THROUGH FRIDAY)... BATTLE BETWEEN BERMUDA RIDGE TRYING TO BUILD IN AND SERIES OF SHORT WAVES WILL CONTINUE. CONVECTIVE ACTIVITY BECOMES MORE DIURNAL IN NATURE. OLD COLD FRONT FINALLY WASHES OUT ON THE 4TH OF JULY BUT SURFACE TROUGHINESS REMAINS TUESDAY AND WEDNESDAY AS CONDITIONS ARE UNSTABLE EACH AFTERNOON WITH LIS -6/-8 AND PLENTY OF MOISTURE. WILL INCLUDE 20-30 PERCENT CHANCE OF AFTERNOON-EVENING SHOWERS AND THUNDERSTORMS EACH DAY. ANOTHER COLD FRONT APPROACHES WEDNESDAY NIGHT TO PROVIDE A TRIGGER FOR MORE SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY. COLD FRONTS ARE A RARITY FOR JULY BUT THERE ARE SHORT WAVES TO HELP USHER THEM IN. HIGH TEMPERATURES GENERALLY IN THE LOWER 90S BUT MID 90S EXPECTED WEDNESDAY AHEAD OF THE COLD FRONT. AFTERNOON HEAT INDEX VALUES MAINLY 95-100 BUT 100-105 POSSIBLE WEDNESDAY AFTERNOON AS THIS LOOKS LIKE HOTTEST DAY. && .AVIATION... SCATTERED TO BROKEN CUMULUS THIS AFTERNOON. SCATTERED THUNDERSTORMS DEVELOPING IN NORTHWEST GEORGIA EXPECTED TO MOVE EAST INTO SOUTH CAROLINA EAST CENTRAL GEORGIA LATE AFTERNOON/EVENING. EXPECT A BROKEN SURFACE TROUGH ACROSS AREA OVERNIGHT. LOW LEVEL MOISTURE REMAINS HIGH...MAY SEE SOME STRATOCU OR LIGHT FOG TOWARD 12Z...IFR POSSIBLE DUE TO VISIBILITY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 07/07/19
Hazardous weather outlook, Jul 1, 5:00 AM EDT, 16 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 500 AM EDT FRI JUL 1 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-021000- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 500 AM EDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE STRONG DAMAGING WIND GUSTS. SMALL HAIL AND LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. A RIVER FLOOD WARNING CONTINUES FOR THE CONGAREE RIVER AT CAROLINA EASTMAN. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Jul 1, 8:05 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 805 PM EDT FRI JUL 1 2005 SCZ027-020045- LEXINGTON- 805 PM EDT FRI JUL 1 2005 ...STRONG THUNDERSTORMS WILL IMPACT LEXINGTON COUNTY THROUGH 845 PM EDT... AT 805 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHEAST OF RED BANK...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND RED BANK...PELION...LEXINGTON... SPRINGDALE...SOUTH CONGAREE...WEST COLUMBIA...GASTON AND CAYCE THROUGH 845 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. TTH
Local storm report, Jul 1, 8:39 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
839 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 8 W EDGEFIELD 33.79N 82.07W
07/01/2005 EDGEFIELD SC LAW ENFORCEMENT
TREES DOWN JUST WEST OF CLEORA
0730 PM TSTM WND DMG CAMDEN 34.26N 80.61W
07/01/2005 KERSHAW SC EMERGENCY MNGR
TREES DOWN COUNTY WIDE INCLUDING CITES OF CAMDEN AND
LUGOFF
0813 PM TSTM WND DMG 8 NE COLUMBIA 34.12N 80.79W
07/01/2005 RICHLAND SC EMERGENCY MNGR
TREES DOWN ON SCREAMING EAGLE ROAD
&&
MWCSpecial weather statement, Jul 1, 8:54 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 854 PM EDT FRI JUL 1 2005 SCZ029-031-035>038-041-020215- BAMBERG-BARNWELL-CALHOUN-CLARENDON-LEE-ORANGEBURG-SUMTER- 854 PM EDT FRI JUL 1 2005 ...STRONG THUNDERSTORMS WILL IMPACT LEE COUNTY...SUMTER COUNTY... CLARENDON COUNTY...CALHOUN COUNTY...ORANGEBURG COUNTY...BARNWELL COUNTY AND BAMBERG COUNTY THROUGH 1015 PM EDT... AT 854 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 10 MILES WEST OF SUMTER TO 4 MILES WEST OF BARNWELL...MOVING SOUTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND NORWAY...BLACKVILLE...ST. MATTHEWS...BARNWELL... SUMTER AND DENMARK THROUGH 1015 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. TTH
Local storm report, Jul 1, 9:05 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
905 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL COLUMBIA 34.04N 80.89W
07/01/2005 0.88 INCH RICHLAND SC PUBLIC
0600 PM FLOOD CHERAW 34.70N 79.90W
07/01/2005 CHESTERFIELD SC EMERGENCY MNGR
STREETS FLOODED IN CHESTERFIELD AND CHERAW
&&
MWCLocal storm report, Jul 1, 9:22 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
922 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND DMG EASTOVER 33.88N 80.70W
07/01/2005 RICHLAND SC LAW ENFORCEMENT
TREES DOWN IN EASTOVER
&&
MWCLocal storm report, Jul 1, 9:36 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
936 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG AIKEN 33.54N 81.73W
07/01/2005 AIKEN SC LAW ENFORCEMENT
AIKEN DISPATCHER RECEIVED REPORTS OF TREES DOWN COUNTY
WIDE. REPORTS CAME IN BETWEEN 700 PM AND 800 PM.
&&
MWCThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:45 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 45 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.